Alert archive / Texas / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 79, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this severe thunderstorm warning at Jun 25, 2004, 4:08 PM CDT for McMullen County, Texas. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 25, 2004, 4:08 PM CDT (21:08 UTC)
- Expired
- Jun 25, 2004, 5:00 PM CDT
- In force
- 52 min
- Issued by
- NWS Corpus Christi, TX
- Area
- Counties, with a storm outline in the text
County McMullen County, TX
The radar
The Corpus Christi radar (KCRP), 134 km from the middle of the area, began a volume at 21:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 9.1 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2263 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 743 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 73 m²/s²
- 0-3 km storm-relative helicity
- 104 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.8
The text
As transmitted, in the capitals the NWS used until 2016.
169 WUUS54 KCRP 252108 SVRCRP TXC311-252200- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 408 PM CDT FRI JUN 25 2004 THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN MCMULLEN COUNTY IN TEXAS * UNTIL 500 PM CDT * AT 402 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 7 MILES WEST OF CROSS...OR ABOUT 11 MILES NORTHWEST OF TILDEN...MOVING SOUTHEAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... 5 MILES SOUTHWEST OF CROSS AROUND 415 PM CDT... 4 MILES NORTHEAST OF TILDEN AROUND 425 PM CDT... 2 MILES SOUTHWEST OF CALLIHAM AROUND 450 PM CDT... THIS SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING... HAIL UP TO THE SIZE OF PENNIES... WINDS UP TO 60 MILES AN HOUR... VERY FREQUENT AND DEADLY CLOUD-TO-GROUND LIGHTNING... SEEK A STURDY SHELTER IMMEDIATELY LAT...LON 2868 9868 2853 9878 2828 9835 2855 9835 $$ BB
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 4:00 PM CDT, 8 minutes earlier.
Area forecast discussion, Jun 25, 4:00 PM CDT, 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 400 PM CDT FRI JUN 25 2004 .SHORT-TERM...SEABREEZE BOUNDARY COLLIDED WITH WESTERLY FLOW IN THE LOWER LEVELS TO CREATE A LOCALIZED BAND OF VERY HEAVY RAINFALL ALONG THE COAST. THIS CONVECTION HAS OUTFLOWED OUT AND EXPECT TO SEE SOME MOVEMENT DURING THE NEXT HOUR AWAY FROM THE HARDEST HIT AREAS. MEANWHILE WATER VAPOR LOOP TELLS THE STORY...WITH UPPER LOW SPINNING OVER CENTRAL TEXAS AND A STRONG SHORTWAVE IS MOVING THROUGH NE MEXICO AND IGNITING LOTS OF CONVECTION TO THE NW OF THE CWA. MODELS SEEM TO BE HANDLING THIS PRETTY WELL AND ARE HINTING AT AN EXPLOSION OF CONVECTION OVER THE WESTERN COUNTIES TONIGHT. HOWEVER...BELIEVE THE MODELS ARE TOO SLOW WITH THE TIMING AND WILL BUMP THE SPEED UP. WITH CAPES OF 4000 J/KG AND DRY AIR ALOFT OVER THE WESTERN COUNTIES WILL INCLUDE MENTION OF SEVERE THIS EVENING...BUT OVER THE EASTERN COUNTIES AFTERNOON CONVECTION MAY HAVE STABILIZED THE AIRMASS AND SEVERE THREAT APPEARS TO BE LOWER. WILL GO WITH CATEGORICAL POPS TONIGHT EVERYWHERE...AS I EXPECT AN MCS TO FORM OVER THE WESTERN CWA AND MOVE EAST ACROSS THE CWA AND EVERYONE SHOULD RECEIVE RAINFALL WITH THIS SYSTEM. WILL ALSO TRY TO TREND POPS DOWN TOMORROW AS THE ATMOSPHERE WILL BE PRETTY WORKED OVER FROM TONIGHTS ACTIVITY. HOWEVER...GIVEN THE POSITION OF THE UPPER LOW...EASTERN CWA MAY RECOVER BY TOMORROW AFTERNOON AS THE NEXT SHORTWAVE MOVES THROUGH DUE TO TRAJECTORY OF RETURN GULF MOISTURE. NEXT SHIFT CAN ASSES THE FORECAST FOR SATURDAY...AM RELUCTANT TO GO LESS THAN 50 OR 60 POPS OVER THE EAST WITH MODELS INDICATING MORE QPF TOMORROW AFTERNOON. WENT LOWER ON THE TEMPS DUE TO RAIN/CLOUDS. && .LONG-TERM (SATURDAY NIGHT THROUGH FRIDAY)...CONVECTIVE FEEDBACK IN THE GFS MAKES FORECAST TOUGHER WITH TIME. AVAILABLE MODEL CONSENSUS SHOWS THE UPPER LOW BEING PICKED BACK UP IN THE WRLY FLOW AND LIFTING E-NE AWAY FROM THE REGION SATURDAY NIGHT INTO SUNDAY...WITH MOISTURE SLOWLY DECREASING. SO AFTER A WET START TO THE WEEKEND...IT LOOKS LIKE SUN COULD TAPER OFF AND HAVE LOWERED POPS SUN FOR JUST SCT ACTIVITY (ALTHOUGH THIS STILL REMAINS HIGHLY UNCERTAIN). SUBTROPICAL RIDGE AXIS TRIES TO PUSH INTO THE REGION FROM THE EAST EARLY NEXT WEEK AS UPPER TROUGH DIGS INTO THE WRN STATES. GFS SHOWS WEAK S/WVS ROUNDING THIS S/WV AND KEEPING THE RIDGE FROM EVER REALLY BUILDING INTO THE REGION VERY STRONG. MOISTURE SHOULD BE ADEQUATE TO CONTINUE LOW END SCT POPS INTO THE MIDDLE OF NEXT WEAK BEFORE MORE DRYING ALLOWS US TO REMOVE POPS BY FRI. SHOULD NOTE THAT HAVE LEANED MORE TOWARDS ETA WINDS EARLY IN THE PERIOD AS GFS FIELDS ARE ALL AFFECTED BY CONVECTIVE FEEDBACK (IE INDUCED LLJ). .PRELIMINARY POINT TEMPS/POPS... CORPUS CHRISTI 70 86 74 90 75 / 90 50 40 30 30 VICTORIA 70 85 72 88 74 / 90 60 50 50 50 LAREDO 70 92 74 95 76 / 90 40 40 20 20 ALICE 70 87 73 93 74 / 90 50 40 30 30 ROCKPORT 71 85 76 88 78 / 90 60 50 30 30 COTULLA 69 88 72 94 74 / 90 50 40 40 40 && .CRP WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH IN EFFECT THROUGH 7 AM ALL ZONES. TR/92...SHORT-TERM MJG...LONG-TERM
Hazardous weather outlook, Jun 25, 10:00 AM CDT, 6 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 1000 AM CDT FRI JUN 25 2004 GMZ230-235-250-255-270-275-TXZ229>234-239>247-252300- ARANSAS-BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR-BEE-CALHOUN- COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM- DUVAL-GOLIAD-JIM WELLS-KLEBERG-LASALLE-LIVE OAK-MCMULLEN-NUECES- REFUGIO-SAN PATRICIO-VICTORIA- WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM- WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM-WEBB- 1000 AM CDT FRI JUN 25 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP AGAIN TODAY AND TONIGHT ACROSS SOUTH TEXAS. DUE TO THE SLOW MOVEMENT OF THE THUNDERSTORMS...LOCALLY HEAVY RAINFALL WILL BE POSSIBLE. ISOLATED RAINFALL AMOUNTS OF UP TO 3 INCHES WILL BE POSSIBLE THROUGH TONIGHT...WITH MOST LOCATIONS RECEIVING MUCH LESS. ALSO...THERE IS THE POTENTIAL FOR ISOLATED SEVERE THUNDERSTORMS TO DEVELOP WITH DIME SIZED HAIL AND 60 MPH WIND GUSTS LATE THIS AFTERNOON AND EARLY THIS EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY AN UPPER LEVEL DISTURBANCE WILL CONTRIBUTE TO SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS SATURDAY AND SUNDAY. THE MAIN THREAT WILL BE HEAVY RAINFALL AND POSSIBLE FLOODING. SHOWER AND THUNDERSTORM ACTIVITY WILL CONTINUE MONDAY THROUGH THURSDAY...HOWEVER THE COVERAGE AND INTENSITY OF RAINFALL WILL DECREASE SIGNIFICANTLY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY IS NOT ANTICIPATED. TR
In the hours before
Special weather statement, Jun 25, 2:23 PM CDT, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 223 PM CDT FRI JUN 25 2004 TXZ229>234-239>246-252010- ARANSAS-BEE-DUVAL-GOLIAD-JIM WELLS-KLEBERG-LA SALLE-LIVE OAK-MCMULLEN-NUECES-REFUGIO-SAN PATRICIO-VICTORIA-WEBB- 240 PM CDT FRI JUN 25 2004 ...STRONG TO SEVERE THUNDERSTORMS WILL AFFECT MUCH OF THE COASTAL BEND AND RIO GRANDE PLAINS THIS AFTERNOON AND EVENING... AT 235 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ACROSS THE COASTAL BEND FROM PORT OCONNOR TO KINGSVILLE WITH ADDITION SCATTERED STRONG THUNDERSTORMS FORMING OVER THE RIO GRANDE PLAINS. THROUGH THE REMAINDER OF THE AFTERNOON AND EARLY EVENING...STRONG THUNDERSTORMS WILL CONTINUE TO INCREASE IN COVERAGE FILLING IN ACROSS INLAND PORTIONS OF THE COASTAL BEND AND RIO GRANDE PLAINS. THE STRONGEST STORMS WILL LIKELY DEVELOP IN WESTERN SECTIONS OF THE COASTAL BEND AND AND ACROSS THE RIO GRANDE PLAINS. THESE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL...WINDS GUSTING TO 40 TO 50 MPH...CONTINUOUS LIGHTNING AND TORRENTIAL RAIN WITH RAINFALL RATES BETWEEN TWO AND THREE INCHES AN HOUR. SOME STORM TOTAL RAINFALL AMOUNTS COULD APPROACH 3 TO 5 INCHES IN AREAS HARDEST HIT BY THESE VERY SLOW MOVING STORMS. IN ADDITION SOME STORMS MAY BECOME SEVERE...ESPECIALLY ALONG AND WEST OF INTERSTATE 37 WEST TO INTERSTATE 35. SEVERE STORMS THIS AFTERNOON WILL BE CAPABLE OF PRODUCING PRODUCING DAMAGING WIND GUSTS IN EXCESS OF 60 MPH AND LARGE HAIL. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR POSSIBLE SEVERE THUNDERSTORM AND FLASH FLOOD WARNINGS REGARDING THESE POTENTIALLY DANGEROUS THUNDERSTORMS. MJG
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 7:23 PM CDT | Severe Thunderstorm Warning | CRP | Duval | 37 min |
| Jun 24, 7:50 PM CDT | Flash Flood Warning | CRP | Jim Wells | 115 min |
| Jun 24, 8:38 PM CDT | Severe Thunderstorm Warning | CRP | Jim Wells | 37 min |
| Jun 24, 9:17 PM CDT | Severe Thunderstorm Warning | CRP | Jim Wells, Kleberg | 58 min |
| Jun 24, 10:12 PM CDT | Severe Thunderstorm Warning | CRP | Kleberg | 48 min |
| Jun 25, 1:20 AM CDT | Special Marine Warning | CRP | 85 min | |
| Jun 25, 12:50 PM CDT | Flash Flood Warning | CRP | Calhoun | 115 min |
| Jun 25, 1:05 PM CDT | Flash Flood Warning | CRP | San Patricio | 115 min |
| Jun 25, 1:10 PM CDT | Special Marine Warning | CRP | 65 min | |
| Jun 25, 1:18 PM CDT | Flash Flood Warning | CRP | Aransas | 87 min |
| Jun 25, 1:33 PM CDT | Flash Flood Warning | CRP | Nueces | 117 min |
| Jun 25, 1:53 PM CDT | Special Marine Warning | CRP | 67 min | |
| Jun 25, 2:36 PM CDT | Severe Thunderstorm Warning | CRP | Nueces | 54 min |
| Jun 25, 2:57 PM CDT | Special Marine Warning | CRP | 93 min | |
| Jun 25, 3:12 PM CDT | Severe Thunderstorm Warning | CRP | Kleberg | 48 min |
| Jun 25, 3:20 PM CDT | Special Marine Warning | CRP | 85 min | |
| Jun 25, 3:31 PM CDT | Flash Flood Warning | CRP | Kleberg, Nueces | 119 min |
| Jun 25, 4:40 PM CDT | Flash Flood Warning | CRP | McMullen | 3 hr |
| Jun 25, 4:41 PM CDT | Severe Thunderstorm Warning | CRP | Duval | 49 min |
| Jun 25, 5:04 PM CDT | Flash Flood Warning | CRP | Live Oak | 116 min |
| Jun 25, 5:04 PM CDT | Severe Thunderstorm Warning | CRP | Bee, Live Oak | 41 min |
| Jun 25, 5:12 PM CDT | Flash Flood Warning | CRP | Duval | 2 hr |
| Jun 25, 6:33 PM CDT | Flash Flood Warning | CRP | Kleberg | 3 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.